Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 69, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jul 5, 2014, 5:46 PM CDT for Atchison County, Holt County, Missouri. It took effect at Jul 5, 2014, 6:04 PM CDT. It was in force for 31 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2014, 5:46 PM CDT (22:46 UTC)
- In effect from
- Jul 5, 2014, 6:04 PM CDT
- Expired
- Jul 7, 2014, 1:24 AM CDT
- In force
- 31 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Atchison County, MO, Holt County, MO
The radar
The Omaha radar (KOAX), 136 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tarkio River near Fairfax (FFXM7). The gauge peaked at 21.01 ft at Jul 5, 2014, 11:00 PM CDT.
- Action stage
- 12 ft
- Minor stage
- 17 ft
- Moderate stage
- 18 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06813000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
938
WGUS43 KEAX 052246
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
546 PM CDT SAT JUL 5 2014
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
.Heavy rainfall earlier today has resulted in rising river levels in northwest Missouri. Additional rain fall is possible after midnight tonight...which may lead to additional rises through the night and into Sunday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC005-087-062246-
/O.NEW.KEAX.FL.W.0069.140705T2304Z-140707T0624Z/
/FFXM7.1.ER.140705T2304Z.140706T0000Z.140706T0624Z.NO/
546 PM CDT SAT JUL 5 2014
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Tarkio River at Fairfax.
* until late Sunday night.
* At 5:00 PM Saturday the stage was 16.5 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 17.4 feet by this evening. The river will fall below
flood stage by early Sunday morning.
* At 17.0 feet...Low-lying farm fields begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 16.5 Sat 05 PM 17.4 this evening
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$1 follow-up statement
992
WGUS83 KEAX 060137
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
837 PM CDT SAT JUL 5 2014
...The Flood Warning is cancelled for the following rivers in
Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC005-087-060207-
/O.CAN.KEAX.FL.W.0069.000000T0000Z-140707T0624Z/
/FFXM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
837 PM CDT SAT JUL 5 2014
The Flood Warning is cancelled for
The Tarkio River at Fairfax.
* At 8:15 PM Saturday the stage was 14.9 feet.
* Flood stage is 17.0 feet.
* Forecast...The river crested below flood stage at 16.5 feet. The
river will continue to fall to 9.4 feet by Monday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 14.9 Sat 08 PM 15.3 early Sunday morning
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 5, 3:10 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 5, 3:10 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 310 PM CDT Sat Jul 5 2014 .DISCUSSION... Issued at 309 PM CDT SAT JUL 5 2014 For today and tonight, the main forecast challenge will be whether or not convection can redevelop late this afternoon along remnant outflow boundaries/temperature gradients left over from morning convection. A decent shortwave trough will drop southward through the region tonight and could help spark this convection, but stable, cool air over most of the CWA may prevent thunderstorm development in spite of that wave. High-resolution models continue to initiate convection around 22-23z, but also continue to shift initiation west of the CWA where clear skies and breezy southwest winds have allowed temperatures to warm into the 90s. This seems like the most likely scenario given current conditions and cloud cover, so have trended PoPs downward this evening and tonight but still allowed for the possibility of precipitation with the shortwave trough. If storms do initiate over the forecast area tonight, the lack of upper-level flow and thus any deep layer shear will keep severe weather chances low. Hot temperatures in the mid 90s and the recent return to upper 60s dewpoints will result in 100-103 degree heat indices both tomorrow and Monday across most of the region. Does not look like a heat advisory is needed at this time, but will be something to watch with future forecast issuances. Next decent chance for thunderstorms will come Monday night into early Tuesday morning as a shortwave trough kicks a cold front through the region. Models have been fairly consistent with this feature, so continued to raise precipitation chances across the northern half of the CWA. Precipitation chances drop off south of I-70 as the shortwave trough exits the region to the east and forcing along the cold front diminishes on Tuesday, but cold pool interactions or any change in the track of the wave could change this slightly. Slightly cooler temperatures and drier conditions should follow behind the front, however; southerly surface flow, thunderstorm chances, warmer temperatures should return by late Thursday or Friday through the end of the period. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1239 PM CDT SAT JUL 5 2014 Areas of thunderstorms will continue to push east northeast early this afternoon, but outflow from these storms will modify wind direction across most of the area for at least the next 1-2 hours. East northeast winds in the wake of the storms will eventually transition back to south this afternoon, occasionally gusting to 20 kts or greater. Thunderstorms may redevelop late this afternoon or this evening near KSTJ, and if they develop, could push southward into KMCI and KMKC by 02-03z. Otherwise, ceilings should remain VFR through the rest of the period, and winds will remain out of the south to south southwest at 10 to 15 kts. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Laflin AVIATION...Laflin
Hazardous weather outlook, Jul 5, 12:46 PM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1246 PM CDT SAT JUL 5 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-061800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1246 PM CDT SAT JUL 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON ARE EXPECTED TO WEAKEN. LOCALLY HEAVY RAIN FELL ACROSS FAR NORTHWESTERN MISSOURI AND NORTHEASTERN KANSAS PRODUCING MINOR FLOODING. ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE TONIGHT ACROSS NORTHWESTERN MISSOURI AND NORTHEASTERN KANSAS HOWEVER HAZARDOUS WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MIDWEEK AS A SLOW MOVING FRONTAL BOUNDARY IMPACTS THE AREA. THE STRONGEST ACTIVITY WILL OCCUR MONDAY NIGHT INTO TUESDAY MORNING WHERE ISOLATED SEVERE STORMS WILL BE POSSIBLE. WITH ANY STORMS THAT DO BECOME SEVERE...LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:44 AM CDT | Special Weather Statement | EAX | Holt | 31 min |
| Jul 5, 10:49 AM CDT | Areal Flood Warning | EAX | Buchanan, Clinton, DeKalb | 3 hr |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.